Results 1 to 2 of 2
Weaning off lexapro
  1. #1
    4MeandL is offline New Member
    Join Date
    Nov 2010
    Posts
    2

    Default Weaning off lexapro

    I have been taking 20mg of lexapro for about 3 yrs. I am very sensitive to medications and this is the only one I have not had horrible side effects from. I recently got engaged and after the wedding next summer we want to start trying for a baby. I do not want to be on this medication pregnant. I have tried to wean off before (under dr. care) with disasterous results. That was about a year ago and went back on. I am trying the same course of action again this time. I have been taking half dose for 16 days now. I do not have the zappy feelings in my brain this time but the last two days have been rough. I'm starting to feel down and starting to feel the depression creeping in. Has anyone experienced this? Does it get better if I can just push through a little longer. I was planning on taking half dose for about 6 months.

  2. #2
    LadayBrownEyez is offline New Member
    Join Date
    Oct 2010
    Posts
    7

    Wink

    In my experience, having come off all of the SSRI's, some with tapering and some with cold turkey, you sound like your on track and doing just fine. If I may interject my opinion, I think six months is a long time, and your only prolonging your aggravation. If it were me, I would split the 20 mg dose into four pieces and wean that way, 5 mg at a time. Although, what is really important is that you check with your physician and pharmacist to make sure that the type/brand of medicine your using can safely be halved or quartered. Some medicines should NOT be split dosed under any circumstances.

    You are going to feel emotional withdrawal and possible mood changes. The following are extremely important:

    1.) You have a good support system (friends, activities, prayer/meditation)
    2.) Your loved ones and friends are aware that your tapering
    3.) Atleast one person in your life, commonly the closest to you, is monitoring your taper with you and watching for abnormal symptoms or instability.
    4.) Consider exersize and nutritional supplements *

    I wish you all the best of luck and assure you, it will get better, ymmv

    * 5-HTP is a supplement that assists in the natural manufacturing of Seratonin, the key neurotransmitter that nearly all anti-depressent medicines act on.
    * St. John's Wort has been proven in studies to be as effective as Prozac.
    * The B vitamins are extremely important, if you only take one supplement, take a B spectrum, or at least B12.

    A combination of these supplements can be helpful in replenishing/assisting your brain in manufacturing seratonin on it's own, as decreasing your Lexapro/Celexa is affecting the manufacture of this key neurotransmitter, hence the sad moods etc.

    Always check any medicine, supplement, nutrient, OTC medicine, RX medicine is safe during pregnancy.
    Last edited by Anonymous; 11-03-2010 at 01:25 PM.

Similar Threads

  1. Sub help - weaning
    By RoddieP in forum Suboxone Treatment
    Replies: 4
    Last Post: 03-22-2014, 01:43 PM
  2. Opana ER weaning
    By Betterdaysahead in forum Need to Talk?
    Replies: 10
    Last Post: 11-24-2011, 08:09 AM
  3. 80 Year Old Weaning From Lexapro
    By maljon in forum Featured Conditions
    Replies: 4
    Last Post: 09-30-2005, 11:21 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22